Parametrization of the Cauchy problem for systems of ordinary differential equations with limiting singular points

Article
  • 23 Downloads

Abstract

The method of solution continuation with respect to a parameter is used to solve an initial value problem for a system of ordinary differential equations with several limiting singular points. The solution is continued using an argument (called the best) measured along the integral curve of the problem. Additionally, a modified argument is introduced that is locally equivalent to the best one in the considered domain. Theoretical results are obtained concerning the conditioning of the Cauchy problem parametrized by the modified argument in a neighborhood of each point of its integral curve.

Keywords

method of solution continuation with respect to a parameter best parametrization limiting singular point system of ordinary differential equations initial value problem 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. I. Shalashilin and E. B. Kuznetsov, Parametric Continuation and Optimal Parametrization in Applied Mathematics and Mechanics (Editorial URSS, Moscow, 1999; Kluwer Academic, Dordrecht, 2003).MATHGoogle Scholar
  2. 2.
    E. Hairer, S. P. Nørsett, and G. Wanner, Solving Ordinary Differential Equations. I: Nonstiff Problems (Springer, Berlin, 1987).CrossRefMATHGoogle Scholar
  3. 3.
    M. P. Galanin and S. R. Khodzhaeva, Preprint No. 98, IPM RAN (Keldysh Inst. of Applied Mathematics, Russian Academy of Sciences, Moscow, 2013). http://library.keldysh.ru/preprint.asp?id=2013-98Google Scholar
  4. 4.
    E. Hairer and G. Wanner, Solving Ordinary Differential Equations II: Stiff and Differential-Algebraic Problems (Springer-Verlag, Berlin, 1996; Mir, Moscow, 1999).CrossRefMATHGoogle Scholar
  5. 5.
    D. F. Davidenko, “Ob odnom novom metode chislennogo resheniya sistem nelineinykh uravnenii,” Dokl. Akad. Nauk SSSR 88 (4), 601–602 (1953).MathSciNetGoogle Scholar
  6. 6.
    D. F. Davidenko, “On the approximate solution of systems of nonlinear equations,” Ukr. Mat. Zh. 5 (2), 196–206 (1953).MathSciNetGoogle Scholar
  7. 7.
    E. I. Grigolyuk and V. I. Shalashilin, Problems of Nonlinear Deformation: The Continuation Method Applied to Nonlinear Problems in Solid Mechanics (Nauka, Moscow, 1988; Springer, 1991).MATHGoogle Scholar
  8. 8.
    E. B. Kuznetsov and V. I. Shalashilin, “The Cauchy problem as a problem of the continuation of a solution with respect to a parameter,” Comput. Math. Math. Phys. 33 (12), 1569–1579 (1993).MathSciNetMATHGoogle Scholar
  9. 9.
    E. B. Kuznetsov, “The best parameterization in curve construction,” Comput. Math. Math. Phys. 44 (9), 1462–1472 (2004).MathSciNetGoogle Scholar
  10. 10.
    E. B. Kuznetsov and A. Yu. Yakimovich, “Optimal parametrization in approximation of curves and surfaces,” Comput. Math. Math. Phys. 45 (5), 732–745 (2005).MathSciNetMATHGoogle Scholar
  11. 11.
    E. B. Kuznetsov, “On the best parametrization,” Comput. Math. Math. Phys. 48 (12), 2162–2171 (2008).MathSciNetCrossRefGoogle Scholar
  12. 12.
    E. B. Kuznetsov and S. S. Leonov, “Pure bending for the multimodulus material beam under creep conditions,” Vestn. Yuzhno-Ural. Gos. Univ. Ser. Mat. Model. Program. 6 (4), 26–38 (2013).MATHGoogle Scholar
  13. 13.
    N. N. Kalitkin and I. P. Poshivaylo, “Solving the Cauchy problem with guaranteed accuracy for stiff systems by the arc length method,” Math. Models Comput. Simul. 7 (1), 24–35 (2015).MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    S. D. Krasnikov and E. B. Kuznetsov, “Parametrization of a solution at bifurcation points,” Differ. Equations 45 (8), 1218–1222 (2009).MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    S. D. Krasnikov and E. B. Kuznetsov, “Numerical continuation of solution at singular points of codimension one,” Comput. Math. Math. Phys. 55 (11), 1802–1822 (2015).MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    N. S. Bakhvalov, N. P. Zhidkov, and G. M. Kobel’kov, Numerical Methods (BINOM, Moscow, 2006) [in Russian].MATHGoogle Scholar
  17. 17.
    L. D. Kudryavtsev, A Course in Mathematical Analysis, Vol. 2: Series and Differential and Integral Calculus of Functions of Several Variables (Drofa, Moscow, 2004) [in Russian].Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Moscow State Aviation InstituteMoscowRussia

Personalised recommendations